Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 6, 2015, 2:36 PM MDT for Emery County, Garfield County, Wayne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 2:36 PM MDT (20:36 UTC)
- Expired
- Jun 6, 2015, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Emery County, UT, Garfield County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 171 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
292
WGUS55 KSLC 062036
FFWSLC
UTC015-017-055-062330-
/O.NEW.KSLC.FF.W.0017.150606T2036Z-150606T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
236 PM MDT SAT JUN 6 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WAYNE COUNTY IN UTAH...
SOUTHWESTERN EMERY COUNTY IN UTAH...
NORTH CENTRAL GARFIELD COUNTY IN UTAH...
* UNTIL 530 PM MDT
* AT 234 PM MDT...DOPPLER RADAR INDICATED A SERIES OF THUNDERSTORMS
PRODUCING HEAVY RAIN OVER CAPITOL REEF NATIONAL PARK. INTENSE
RAINFALL IS NOW MOVING INTO THE NORTH HALF OF THE PARK AND FLASH
FLOODING IS EXPECTED.
* IT IS ANTICIPATED THAT THE GRAND WASH AND SURROUNDING AREAS WILL
FLASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE TRAVELING THROUGH CAPITOL REEF FOR THROUGH THE AFTERNOON
AND EVENING HOURS...PLEASE BE AWARE OF RAPIDLY RISING WATER IN DRY
WASHES AND SLOT CANYONS.
&&
LAT...LON 3855 11118 3834 11096 3799 11080 3795 11122
3844 11146
$$
MCINERNEY1 follow-up statement
951
WGUS75 KSLC 062321
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 PM MDT SAT JUN 6 2015
UTC015-017-055-062330-
/O.EXP.KSLC.FF.W.0017.000000T0000Z-150606T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE UT-EMERY UT-GARFIELD UT-
521 PM MDT SAT JUN 6 2015
...THE FLASH FLOOD WARNING FOR WESTERN WAYNE...SOUTHWESTERN EMERY AND
NORTH CENTRAL GARFIELD COUNTIES WILL EXPIRE AT 530 PM MDT...
THE HEAVY RAIN OVER THE NORTHERN END OF CAPITOL REEF NATIONAL PARK
HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3855 11118 3834 11096 3799 11080 3795 11122
3844 11146
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 10:38 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 6, 10:38 AM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1038 AM MDT SAT JUN 6 2015 .SYNOPSIS...THE UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL CONTINUE ON A SLOW NORTHEAST PATH THROUGH THE GREAT BASIN THIS WEEKEND. THE MOIST AIRMASS IN PLACE ACROSS UTAH WILL REMAIN IN PLACE THROUGH SUNDAY...THEN GRADUALLY DRY OUT SUNDAY NIGHT AND MONDAY. && .DISCUSSION...THE UPPER LOW CURRENTLY CENTER OVER EXTREME SOUTHERN NEVADA WILL CONTINUE A SLOW NORTHEAST TRACK ACROSS UTAH THROUGH SUNDAY MORNING. THIS LOW WILL GRADUALLY LOSE ITS DEFINITION SUNDAY AFTERNOON. THE REMNANT OF THIS FEATURE WILL EVOLVE IN AN ELONGATED EXTENDING FROM SOUTHERN WYOMING TO THE EASTERN PACIFIC THROUGH CENTRAL/SOUTHERN CALIFORNIA. LOOKING AT ANOTHER ACTIVE DAY FOR CONVECTION ACROSS MUCH OF THE FORECAST AREA. PWAT VALUES REMAIN HIGH ACROSS MUCH OF UTAH THIS MORNING. THESE VALUES SHOULD REMAIN ELEVATED THROUGH TONIGHT... THOUGH MODEST DRYING IS EXPECTED ACROSS SOUTHWEST UTAH IN THE WAKE OF THE PASSING UPPER LOW. EARLIER ORGANIZED PRECIP ALONG A VORTICITY LOBE LIFTING NORTH ACROSS WESTERN UTAH WILL TURN WEST AND EXIT THE STATE BY EARLY AFTERNOON. SUBSIDENCE IN THE WAKE OF THIS FEATURE HAS LEFT MOSTLY CLEAR SKIES ACROSS WEST-CENTRAL AND SOUTHWEST UTAH. SYNOPTIC-SCALE LIFT ASSOCIATED WITH THE UPPER LOW ALONG WITH GOOD EARLY SURFACE HEATING IS ALREADY PRODUCING CONVECTION OVER THE SOUTHWEST AT MID-MORNING. CONVECTIVE PRECIP WILL EXPAND ACROSS THE STATE THIS AFTERNOON...WITH THE EASTERN AND NORTHERN FLANKS OF THE UPPER LOW THE MOST ACTIVE AREAS THROUGH THIS EVENING. STRONG CONVECTION LOOKS TO HAVE A DECENT CHANCE AT DEVELOPING AGAIN THIS AFTERNOON. THE PERSISTENT UPPER LEVEL JET CUTTING SOUTHWEST TO NORTHEAST THROUGH THE FOUR CORNERS REGION SHOULD GENERATE SUFFICIENT UPPER DIVERGENCE TO SUPPORT DEEP CONVECTION ACROSS MAINLY EASTERN AND NORTHERN UTAH. STRONG CONVECTION WITH HAIL AND HEAVY POTENTIAL WILL MOST LIKELY BE CONFINED TO EASTERN UTAH WHERE THE SHEAR PROFILE IS MOST FAVORABLE. HEAVY RAIN MAY BECOME AN ISSUE LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL AND NORTHER UTAH. AS THE UPPER LOW MOVES INTO CENTRAL UTAH THE MEAN FLOW WEAKENS CONSIDERABLE...LEADING TO SLOWER MOVING SHOWERS/STORMS PRODUCING HEAVY RAIN. WILL CONSIDERING EXPANDING THE CURRENT FLASH FLOOD WATCH FURTHER NORTH AND WEST IF EVENTS WARRANT. BY SUNDAY THE UPPER LOW BEGINS TO WEAKEN AND ELONGATE ACROSS UTAH. PLENTY OF MOISTURE WILL REMAIN OVER THE REGION TO FUEL DIURNAL CONVECTION...WITH MUCH OF THE ACTIVITY CONCENTRATED NEAR THE MID- LEVEL TROUGH AXIS ACROSS CENTRAL/SOUTHERN UTAH. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM OVER THE LOCAL TERRAIN SURROUNDING KSLC TODAY...MOST PROLIFIC AFTER 18Z. THE MOST LIKELY IMPACT TO THE TERMINAL WILL BE PERIODIC GUSTY AND ERRATIC WINDS THIS AFTERNOON AND EVE...BUT A 50 PERCENT CHANCE EXISTS THAT CIGS WILL FALL BELOW 7000FT AGL AND A 10 PERCENT CHANCE LIGHTNING WILL BE AN IMPACT AS WELL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR UTZ013-020-021. WY...NONE. && PUBLIC...CONGER AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 6, 5:20 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 520 AM MDT SAT JUN 6 2015 UTZ001>016-019>021-517-518-WYZ021-071300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 520 AM MDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WITH THE LOW PRESSURE SYSTEM AND DEEP MOISTURE IN PLACE OVER THE FORECAST AREA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TODAY...WITH SOME ACTIVITY LINGERING ACROSS NORTHERN AND CENTRAL PORTIONS INTO TONIGHT. THERE IS A POTENTIAL FOR HAIL...LOCALLY HEAVY RAIN AND FLASH FLOODING...PRIMARILY OVER THE SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE CONFINED MAINLY TO THE NORTHERN TWO-THIRDS OF THE OUTLOOK AREA ON SUNDAY BEFORE A WARMER AND DRIER AIRMASS SPREADS INTO THE AREA. THE NEXT STORM SYSTEM IS EXPECTED TO BRING COOLER WET WEATHER BACK TO THE AREA WEDNESDAY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jun 6, 1:21 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
121 PM MDT SAT JUN 6 2015
UTZ020-021-062000-
SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT-
121 PM MDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN JUAN AND
NORTHEASTERN KANE COUNTIES UNTIL 200 PM MDT...
AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF HALLS CROSSING...OR 35
MILES NORTHEAST OF ANTELOPE CANYON NEAR SR 98...MOVING NORTHEAST AT
25 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HALLS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3727 11109 3753 11084 3744 11062 3740 11062
3738 11064 3738 11069 3730 11067 3714 11093
TIME...MOT...LOC 1920Z 226DEG 20KT 3726 11094
MTThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:55 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Jun 5, 8:06 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
| Jun 6, 3:28 AM MDT | Flash Flood Watch | SLC | 17 hr | |
| Jun 6, 12:03 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 42 min |
| Jun 6, 12:15 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jun 6, 12:44 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 46 min |
| Jun 6, 12:47 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Jun 6, 1:21 PM MDT | Special Weather Statement | SLC | 39 min | |
| Jun 6, 1:29 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 46 min |
| Jun 6, 1:32 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 12 min |
| Jun 6, 2:00 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 45 min |
| Jun 6, 2:16 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 15 min |
| Jun 6, 2:44 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 46 min |
| Jun 6, 4:45 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.